MAUDE Adverse Event Report: STRYKER SPINE-FRANCE RADIUS CROSS CONNECTOR PLUG DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE RADIUS CROSS CONNECTOR PLUG DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 486619250
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/21/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery, the surgeon used plug driver in order to tighten plug of the connector.When the surgeon tightened the plug, the tip of plug driver broke.
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment; the device was inspected and the tips of both returned drivers were confirmed to be broken.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Trending report revealed, there are a relatively small proportion of total plug drivers that has fractured.Those that have fractured have occurred several years after release from manufacturing (implicating compounding wear and use).The most likely cause of the reported event was determined to be overloading from the user's cantilever force on the tip of the instrument with the age of 7+years.
 
Event or Problem Description

Brand Name
RADIUS CROSS CONNECTOR PLUG DRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5661426
Report Number0009617544-2016-00192
Device Sequence Number16227521
Product Code LXH
UDI-Device Identifier07613327276305
UDI-Public(01)07613327276305
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number486619250
Device Lot Number086192
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/17/2016
Supplement Report FDA Received Date07/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1